Alert archive / Missouri / Special Weather Statements in 2011

Special Weather Statement, NWS Kansas City, MO

August 4, 2011Pettis County, Missouri

NWS Kansas City, MO issued this special weather statement at Aug 4, 2011, 5:00 AM CDT for Pettis County, Missouri. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2011, 5:00 AM CDT (10:00 UTC)
Expired
Aug 4, 2011, 5:45 AM CDT
In force
45 min
Issued by
NWS Kansas City, MO

County Pettis County, MO

The radar

The Pleasant Hill radar (KEAX), 78 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 10.0 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2011-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3561 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2011-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3561 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
2210 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

971 
WWUS83 KEAX 041000
SPSEAX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
500 AM CDT THU AUG 4 2011

MOZ044-045-041045-
JOHNSON MO-PETTIS MO-
500 AM CDT THU AUG 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR PETTIS COUNTY IN CENTRAL
MISSOURI...AND SOUTHEASTERN JOHNSON COUNTY IN WEST CENTRAL MISSOURI
UNTIL 545 AM CDT...

AT 455 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF
LEETON TO LINCOLN...AND MOVING NORTHEAST AT 25 MPH.

WIND GUSTS FROM 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  SEDALIA...GREEN RIDGE...LA MONTE...SMITHTON...SEDALIA MEMORIAL ARPT
  AND HUGHESVILLE.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3853 9351 3855 9351 3856 9354 3863 9363
      3879 9348 3885 9328 3886 9318 3869 9307
      3854 9307 3851 9349
TIME...MOT...LOC 1000Z 227DEG 20KT 3864 9358 3838 9330

$$

DB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:39 AM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, Aug 4, 3:39 AM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
339 AM CDT THU AUG 4 2011

.DISCUSSION...

FINALLY A FORECAST WHERE I DON'T HAVE TO BE CONCERNED ABOUT HOT
TEMPERATURES THIS AFTERNOON! THAT BEING SAID...MAIN CONCERNS FOR THIS
FORECAST ARE FOCUSED ON PRECIPITATION CHANCES AND IMPACTS OF
EVOLVING WEATHER PATTERN FOR THE REMAINDER OF THE FORECAST.

TODAY...MAIN FOCUS IS ON A PAIR OF WEAK SHORTWAVES CURRENTLY MOVING
ACROSS KANSAS. CONVECTION HAS BEEN MOST PREVALENT WITH A DEVELOPING
SOUTHERN SHORTWAVE WHICH PRODUCED A LINEAR MCS CURRENTLY MOVING INTO
SWERN MISSOURI. THERE REMAINS POTENTIAL FOR THIS MCS TO MAINTAIN ITS
INTENSITY OR EVEN INCREASE AS WE MOVE TOWARDS THE MORNING HOURS.
MODEST MUCAPE AROUND 2K J/KG AND WEAK JETLET BETWEEN 700:500 MB MAY
CONTINUE TO PUSH THIS SYSTEM INTO THE OZARKS AND JUST SOUTH OF THE
CWA. FEEL THE MAIN THREAT WILL BE STRONG WINDS GIVEN ONLY SLIGHT
BOUNDARY LAYER DECOUPLING...AND REASONABLE DCAPE. FURTHER
NORTHWEST...PRIMARY AND STRONGER SHORTWAVE CONTINUES TO SLOWLY DRIFT
EASTWARD. TRICKY MORNING FORECAST AS MODEL GUIDANCE POORLY CAPTURED
THE SOUTHERN SHORTWAVE. FEEL THAT INITIALLY WE MAY HAVE TO WAIT A BIT
LONGER IN THE MORNING FOR CONVECTION TIED TO NORTHERN KS SHORTWAVE TO
DEVELOP. MUCH OF THE CONVECTION SHOULD BE TIED CLOSELY TO THE UPR
VORT MAX AS IT ROTATES ACROSS NORTHERN MO. THUS...WILL TRY TO PLACE
HIGHEST POPS ALONG TRACK OF THE VORT MAX. REGARDING
TEMPERATURES...ABUNDANT CLOUD COVER WILL BE THE THEME FOR TODAY WHICH
WILL ACTUALLY MAKE AFTERNOON READINGS RATHER COMFORTABLE. READINGS IN
NW MO MAY STRUGGLE TO REACH THE UPPER 70S WITH THE WARMEST READINGS
IN THE FAR SE.

TONIGHT/FRIDAY...UPR LEVEL DISTURBANCE SHOULD SLOWLY MOVE EAST AND
OUT OF THE AREA TONIGHT. LINGERING SHOWERS ARE LIKELY IN THE NERN
CWA. FURTHER SOUTHWEST...MODELS INDICATE LOW LEVEL WARM ADVECTION
KICKING IN IN CENTRAL AND SOUTHERN KANSAS AS YET ANOTHER SHORTWAVE
MOVES THROUGH. WHILE SUBSIDENCE BEHIND THE DEPARTING WAVE SHOULD
LIMIT PRECIP...ITS POSSIBLE CONVECTION MAY BE ABLE TO REACH THE
WESTERN CWA BY DAYBREAK FRIDAY. FOR THE DAY ON FRIDAY...TRICKY
FORECAST INDEED AS THEIR IS SOME HINT OF A WARM FRONT BEGINNING TO
SURGE NORTHEAST AS SHORTWAVE ENERGY CROSSES THE ROCKIES. THE NORTHERN
CWA COULD HAVE SCATTERED PRECIPITATION AND COOLER TEMPERATURES FOR
MUCH OF THE DAY...WITH THE WARM FRONT PULLING ABOVE NORMAL TEMPS BACK
INTO THE SOUTHERN CWA BY THE AFTERNOON.

SATURDAY/SUNDAY...SURFACE BOUNDARY WILL CONTINUE TO BISECT THE CWA
WHICH WILL KEEP A CHANCE FOR PRECIP IN THE FORECAST HEADING INTO NEXT
WEEK. A STRONGER SHORTWAVE IS EXPECTED TO DIVE INTO THE WESTERN GREAT
LAKES ON SUNDAY...WHICH WILL SEND A SURFACE COLD FRONT THROUGH THE
AREA AND INCREASE THE CHANCE FOR PRECIPITATION.

DUX

&&

.AVIATION...

CONVECTION CONTINUES TO EXPAND IN COVERAGE ACROSS KANSAS AS A
MIDLEVEL SHORTWAVE APPROACHES FROM THE WEST. LARGE CONVECTIVE COMPLEX
EAST OF ICT IS SHOWING SIGNS OF WEAKENING AS IT ENTERS A MORE STABLE
AIRMASS OVER SE KS...WHILE CONVECTION FURTHER NORTHWEST IS
INTENSIFYING OVER CENTRAL KANSAS IN CLOSER PROXIMITY TO THE BETTER
FORCING. WHILE THE SOUTHERN ACTIVITY MAY APPROACH SW PORTIONS OF THE
KC METRO AROUND 08Z...THINK THIS SHOULD CONTINUE TO WANE WHILE FOCUS
SHIFTS TO THE CENTRAL KS ACTIVITY...WHICH IS EXPECTED TO PUSH INTO
FAR NORTHEAST KANSAS AND NORTHWEST MO TOWARD SUNRISE. THIS ACTIVITY
WILL LIKELY LAST OFF AND ON THROUGH THE MORNING UNTIL THE MIDLEVEL
TROUGH AXIS SWINGS THROUGH AROUND 18Z. MODELS CONTINUE TO INDICATE A
WEAKLY UNSTABLE AIRMASS BEHIND THE TROUGH...BUT WITH BETTER FORCING
PUSHING TO THE EAST...WILL HOLD OFF ON INTRODUCING ANY CB WORDING AS
THE BETTER CHANCES FOR CONVECTION WILL BY FAR BE WITH THE MORNING
ACTIVITY. NEXT QUESTION IS LATE IN THE TAF PERIOD AS LIGHT
WINDS...REMNANT MOISTURE AND A DEVELOPING LOW LEVEL INVERSION COULD
RESULT IN A DEVELOPING MVFR DECK...POSSIBLY EVEN IFR STRATUS. WHILE
NOT A CERTAINTY...ESPECIALLY SINCE WE DONT KNOW HOW WIDESPREAD AND
SIGNIFICANT RAINFALL WILL BE...ODDS SEEM HIGH ENOUGH TO INTRODUCE AT
LEAST AN MVFR DECK LATE IN THE PERIOD.

HAWBLITZEL

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Aug 3, 6:58 PM CDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
658 PM CDT WED AUG 3 2011

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-041215-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
658 PM CDT WED AUG 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

HEAT INDICES WILL REMAIN NEAR 105 ACROSS AREAS SOUTH OF HIGHWAY 50
THROUGH EARLY EVENING BEFORE COOLING OFF TOWARD SUNSET.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL DEVELOP ACROSS KANSAS TONIGHT AND MOVE INTO THE
AREA THURSDAY MORNING. THERE MAY BE A CHANCE FOR THUNDERSTORM
REDEVELOPMENT THURSDAY AFTERNOON AS A SLOW MOVING DISTURBANCE
CROSSES THE REGION. NO SEVERE THUNDERSTORMS OR WIDESPREAD HEAVY
RAINFALL IS EXPECTED.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SATURDAY
NIGHT...AND AGAIN EARLY NEXT WEEK. THE RISK OF SEVERE THUNDERSTORMS
WITH THIS ACTIVITY APPEARS LOW.

WARM CONDITIONS WILL RETURN BY SATURDAY...WITH HEAT INDEX VALUES
POTENTIALLY EXCEEDING 105 DEGREES...ESPECIALLY SOUTH OF INTERSTATE
70. COOLER TEMPERATURES ARE EXPECTED BY THE BEGINNING OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

HAWBLITZEL

In the hours before

Special weather statement, Aug 4, 3:21 AM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
321 AM CDT THU AUG 4 2011

MOZ053-040900-
BATES MO-
321 AM CDT THU AUG 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR BATES COUNTY UNTIL 400 AM CDT...

AT 318 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF HUME...OR 10 MILES EAST OF
PLEASANTON...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS FROM 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
BUTLER AROUND 350 AM CDT.
PASSAIC AND ADRIAN AROUND 400 AM CDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3810 9456 3819 9459 3846 9461 3843 9407
      3806 9407 3806 9449
TIME...MOT...LOC 0820Z 219DEG 17KT 3820 9452

DB
Special weather statement, Aug 4, 3:46 AM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
346 AM CDT THU AUG 4 2011

MOZ043-053-054-040930-
BATES MO-CASS MO-HENRY MO-
346 AM CDT THU AUG 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HENRY...SOUTHEASTERN CASS
AND EASTERN BATES COUNTIES UNTIL 430 AM CDT...

AT 342 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ADRIAN TO SCHELL
CITY...AND MOVING NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
BALLARD AROUND 400 AM CDT.
MONTROSE AROUND 410 AM CDT.
CREIGHTON AROUND 420 AM CDT.
URICH AND LA DUE AROUND 425 AM CDT.
HARTWELL AND BLAIRSTOWN AROUND 430 AM CDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3806 9410 3842 9437 3856 9415 3856 9393
      3821 9379 3821 9405 3805 9406
TIME...MOT...LOC 0846Z 245DEG 22KT 3841 9431 3808 9409

DB
Special weather statement, Aug 4, 5:00 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
500 AM CDT THU AUG 4 2011

MOZ044-045-041045-
JOHNSON MO-PETTIS MO-
500 AM CDT THU AUG 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR PETTIS COUNTY IN CENTRAL
MISSOURI...AND SOUTHEASTERN JOHNSON COUNTY IN WEST CENTRAL MISSOURI
UNTIL 545 AM CDT...

AT 455 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF
LEETON TO LINCOLN...AND MOVING NORTHEAST AT 25 MPH.

WIND GUSTS FROM 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  SEDALIA...GREEN RIDGE...LA MONTE...SMITHTON...SEDALIA MEMORIAL ARPT
  AND HUGHESVILLE.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3853 9351 3855 9351 3856 9354 3863 9363
      3879 9348 3885 9328 3886 9318 3869 9307
      3854 9307 3851 9349
TIME...MOT...LOC 1000Z 227DEG 20KT 3864 9358 3838 9330

DB

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 3:21 AM CDTSpecial Weather StatementEAXBates39 min
Aug 4, 3:46 AM CDTSpecial Weather StatementEAXBates44 min
Aug 4, 3:57 AM CDTSevere Thunderstorm WarningEAXHenry39 min

Nearby

Special Weather Statements in Missouri, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.